Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
135 Doctors are Online

Taking canesten for yeast infection. Experienced cramping and light pink discharge. Is the pink discharge normal occurrence with canesten?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 193 Questions
Hi, I have had a yeast infection and have been taking canesten (pessary) since the 23rd. On the 25th am I hadnexperienced cramping and light pink discharge. It remains pink today (the 26th). I am not due to get my period for a week. I have also been trying for my second baby. Just wondering if the pink discharge is a normal occurrence with canesten. Thanks.
Posted Fri, 15 Nov 2013 in Women's Health
Answered by Dr. Rogers Nditanchou 52 minutes later
Brief Answer:
Not normal , not certainly due to canestan

Detailed Answer:
hi and thanks for the query,

A pink discharge is not normal for a woman, especially far from menses. In case this discharge is accompanied by any odor, it becomes more obvious that there is an accompanying bacterial infection.

It is not unusual that severe yeast infection could cause inflammation of the vaginal and vulval areas, leading to mild chronic flow of blood, which when stays for some time , could appear as pink. However, getting an examination of the discharge, especially if its abundant and has any odor is very important.

A vaginal swab of the discharge should be collected and sent to the laboratory. Culture and sensitivity tests shall aid in identifying the causative agents of this discharge, if any, and the anti biotics that could effectively treat it. It is important to know if your partner complains of any discharge, pain on urination or other urinary symptoms.

I am afraid the pink discharge should not be associated to canestan. I would suggest a proper clinical review by your primary care Dr. Please free asking any further questions in case you got any specific concerns,. You have allowance for follow up questions . thanks and kind regards as I wish you good health.

Dr Rogers
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor